Minocycline - stomach

A forum for the discussion of antibiotics as a potential therapy for MS

Minocycline - stomach

Postby Hsan » Thu Aug 04, 2005 5:36 am

My 20 year old daughter just started the Minocycline a month ago but is now complaining of severe heartburn, upset stomach, etc. Does anyone on the Minocycline have this problem & what have you used to help. Over the counter antacids don't work. Taking the Minocycline 100 mg x2 a day, she is also taking aspirin x2 a day (was on provigil but was told to try the aspirin for fatigue), she is still doing Betaseron every other day.
Any suggestions would be appreciated....thanks
User avatar
Hsan
Newbie
 
Posts: 5
Joined: Sat Jul 10, 2004 3:00 pm

Advertisement

Postby gibbledygook » Thu Aug 04, 2005 8:17 am

Does she always take the minocycline with food? I'm okay with minocycline unless I don't eat food and then I usually feel very unwell.
User avatar
gibbledygook
Family Elder
 
Posts: 1408
Joined: Mon Feb 14, 2005 4:00 pm
Location: London

Postby LifeontheIce » Thu Aug 04, 2005 8:43 am

Your daughter should stop both Minocycline and aspirin for several days, perhaps a week, and take OTC Prilosec (omeprazole) 40 mg daily. When she fully recovers she can start Minocycline again with lots of food. Dairy products should be excluded within two hours before and after Minocycline.They impair absorption. No more aspirin.
User avatar
LifeontheIce
Family Elder
 
Posts: 113
Joined: Wed Jul 06, 2005 3:00 pm
Location: Chicago area


Return to Antibiotics

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users